Jun 6, 2003
I have chronic, explosive diarrhea, coupled with abdominal cramping and pain. My CD4s are 200-300, VL<50. I take Zerit, Kaletra, Ziagen, Valcyte, Oxandrin, Bactrim DS, Asacol, Megace, Lanoxin, Atenolol, Cozaar, MS Contin, Vicodin, Multivitamins, Tincture of opium, Testosterone Compazine,and Metamucil. I have had the diarrhea non stop for over 2 yrs; occurring every 1-2 hours, 24 hours a day. It can be as frequent as 2-3 eposides every half hour. Because of the diarrhea I now have active/chronic chloitis. I also have CMV virus growing in the colon. Any suggestions you might have re the diarrhea, would be greatly appreciated.
Response from Dr. Henry
I assume you have had extensive GI work-ups with no other infections/parasites found? Your CMV could be resistant to the valganciclovir (has the sensitivity been checked). A switch to IV foscarnet for a while might help if the CMV is a major factor. I have had some success with subcutaneous sandostatin (octretide) in some refractory diarrher situations. I also assume you don't have any evidence for pancreatitis or pancreatic insufficiency which can cause malabsorption and can be helped by enzyme replacement. Os cal 0r other calicum supplements sometimes helps PI related diarrhea. Just a few thoughts. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Genital Warts When Giving Oral Sex?
- Short Term And Long Term Effects Of Genital Herpes
- Symptoms Of Vaginal Bleeding Headache Low Back Pain Cramping
- 2nd Generation Elisa 3 Months
- Are Cough Fever Runny Nose Sore Neck Hiv Symptoms?
- How Many People Worldwide Are Infected With HIV Each Day?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.